Not loosing weight and very low body temp!

I have been on Armour for about ten days. 2Grains in the morning and 2 at night. Most of my symptoms have either gone or are reducing. I also take-

Vit D 5,000 iu's

selemium 200mgs

iodine (Kelp) 200mgs

B12 sublingual

Vit D levels are good

I know I may be a little impatient but I wonder why I am not loosing any weight, even through I am eating little and healthy. Also why my body temp is not increasing. I check it daily as Dr. Skinner suggested but it it stuck between 32C-89.6 and 34C-93.2. Any suggestion please.

Last edited by

14 Replies

  • It would be a good idea to check your iron and ferritin levels. If your iron is anywhere near the bottom of the range on either test, you might find taking an iron supplement will help.

    I was wondering why you are taking kelp. Are you iodine deficient? Taking iodine containing supplements when you are not deficient can result in impaired conversion of T4 to t3. This could partly account for listed body temperature. Of course, if you find it is helping you, continue with it :)

    It may also be a good idea to check your adrenal function. "Adrenal fatigue" can result in lower body temperatures, particularly temperatures that fluctuate a lot during the day and from day to day. It might be an idea to read up on this to see if it could be a possibility.

    I hope that helps a bit

    Carolyn x

  • That should say "impaired conversion" not "impaired confusion". I don't appear to be able to edit posts today :(

  • Have done for you! :-)

  • Thanks :)

  • I believe that, as an overview of things, it can take as long to recover as it did to become unwell.

    Many people suffer from the imperceptibly slow, insidious onset of hypothyroidism over many years. It is unrealistic to expect to recover in a shorter timescale.

    This is absolutely NOT meant to be pessimistic. Rather to suggest that even after several years of treatment and resolution or improvement of many issues, further improvement may still be possible. That is, when laced with realism, it could be seen to be optimistic.

    Obviously it would be great if everything went right within a week or month. It doesn't.

    My own view is that short term, 200 mcg of selenium is fine, but I would cut down over the longer period, maybe to 100?

    It is important not to under-eat when hypothyroid. Others will, hopefully, come along to add to that.


  • It is most definitely important not to under eat. Not getting enough calories for a prolonged period (more than a few days) can result in changes in thyroid hormone levels. TSH reduces and conversion of T4 to T3 also reduces. Reverse T3 increases. Cortisol levels and other hormones are also affected. Having a day or two of normal eating every so often can help prevent or reverse these changes.

    Many people recommend the 5:2 intermittent fasting diet which seems to have health benefits as well as helping with weight loss.

    It can take a while to fully recover. That's my experience anyway.

    Carolyn x

  • Hi Helvella (and CarolynB,)

    Mum and I both are Hypo's, not Hippos ;) most days we don't 'feel' hungry, it's probably 'cos we are under medicated on our Levo.

    It is hard to eat when 'not' feeling hungry, especially when you know that if you do eat normal sized portions as you did before you will put on much more weight, Is it your body's way of telling you not to eat too much 'cos you will pile on the pounds, (just my way of thinking and listening to what my body is telling me, food for thought too :)

    When for two whole weeks I was at my optimum dosage of Levo, full of energy with bright and sparkling eyes, all pains gone, able to exercise and with my brain fog gone, I actually 'felt' hungry again, which was most unusual for me to feel hunger pangs and tummy rumbles. :)

    Mum is a size 30 and I am a size 8, just shows size doesn't matter :) Hypo affects all sizes.

    I've now wondered if Mum has had Hypothyroidism for many years looking back at the way her weight has gone on so quickly. She's only recently been found to have Hypo and is only on a small 25 dosage.

  • It does sound like you both might be under replaced :( perhaps you can see a different doctor? You shouldn't be left to suffer this way.

  • Mentioned my Lethargic Mum needed her Levo upping to a nurse who called round, said she would mention it to Mum's Doctor, luckily Nurse too has thyroid problems :)

    They don't seem to want to give much of a dose to OAP's due to other medications.

    Then making two Doc appointments tomorrow, one for Hubby, need to persuade Doc to agree he has either B12 deficiency symptoms or Hypothyroidism. According to Rhumy thyroid bloods were negative,(just like he himself was.) So that will be fun.

    Then I have to persuade our same local Doc, I need my Levo upped, (I have plans drawn up for getting NDT on named patient basis, or T4/T3 at a later date, but don't want to confuse Doc too soon. (that's another fun fight for later.)

    Then on top, (you might remember ?) we have an even bigger fight for our 7yr. old 7stone, 'overactive' grandchild (born a little giant,) who has part Hypo and Hyper symptoms.

    Just recently, whilst re reading a report, I luckily 'spotted' a written quote from the Endo, saying child was reported to be very active and was active at her consultation, (then further on adding,) also that some children do have re remarkably low metabolic rates.

    * Would low metabolic rate not point to 'Thyroid' related ? along with what I suspected for a while ADHD. (ADHD is nowadays linking with Thyroids.)

    So far child has had a long awaited for, (but they were reluctance to give,) MRI scan and an Ultra Sound soon for the tummy area.

    We're not expecting them to find anything, but both are needed to put parents mind at ease after many years of worry that there could be more to it and a Bone Doc did write saying due to overgrowth of the child's bones there could be a pituitary abnormality causing obesity or part or the obesity.

    Luckily we got the child's blood results,(which in itself was an ordeal, tears too,) and posted up on here.

    The results/answers back from 3 kind members :) :) ;) were-

    *Has child been tested for gluten/gut issues ? (Answer = NO)

    Gluten/gut issue is common with children with ADHD and can cause weight gain.

    *T4 and TSH low so odds are Central hypothyroidism.

    *Veering towards hypothyroidism, iron might be a little low.

    Such big fights ahead of us, it seems unreal so many Thyroid problems in one Family. :(

    Maybe that's the connection :)

    Sorry to spout off to you CarolynB, do think I got a bit carried away there, after re reading my long post :O, but must say I do feel so much better now I have it off my chest, so a 'Big' 'Thank Q' for listening. :)

  • When I was first diagnosed I had suffered for 11 yrs. I knew how long it was because apart from other symptoms my periods started to be regular and normal, not so heavy. By regular I mean every five weeks but before medication they would be 7, 10, 6, 8 weeks totally random. My doctor in those days put me on 100 mcgms to start with 27yrs later I am on 100/125 alternate but everyone is different. best wishes Kathy xx

  • Thank Q Kathy, most of us know our body's are telling us we need a bit more medication, a bit more of a tweak can make all the difference in how well we feel, but it is sometimes difficult to get Doctors to agree, maybe they are worried about overdosing us.

    I remember reading that it can affect periods. 11 years is an awful long time to have to suffer with it before getting diagnosed, so pleased you've managed to get your dose increased, must have a good Doctor. :)

  • but what are your ferritin and folate levels ....they must be at least midway in their ref range before you can properly utilise the t4 in armour

  • Hi It does take longer to loose weight, usually up to a year,

    Have you checked your TSH, T4 and Free T3. that is quite a lot of armour.? Sometimes if FT3 is still low ( it must never be over range) then, the better option, lke m e is tlo take less armour and some T3 too. This is what my Endo thought best for me and once I saw her I was quickly stable. After 2 years being over dosed, just on symptoms by a private thyroid doc few tests then and going by symptoms..

    Best wishes,


  • I forgot to say, my body temp has always been low, even when over dosed it was 35.4


You may also like...